MAUDE Adverse Event Report: SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR

SYNTHES GMBH CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on unknown date, the patient underwent an unknown surgery with the lcp-dt implants at an unknown hospital.After the surgery, soft tissue injury occurred, and a removal surgery was performed on (b)(6) 2024.During the removal surgery performed on (b)(6) 2024, recess of the 2 locking screws became stripped.One of them was removed using the extraction screw, and the extraction screw broke off when it was used for removing the other locking screw.The tip of the broken extraction screw remained in the recess of the locking screw.Since the tip of the broken extraction screw could not be removed from the recess, the surgeon tried to excavate the screw head by the carbide drill bits.However, the shaft of the carbide drill bits was blurred, and the screw head could not be excavated.The surgeon judged that it was impossible to excavate, and the screw was removed with the plate after shaving the bone around the screw and inserting a chisel between the bone and the plate repeatedly.The surgery was completed successfully with 90 minutes delay.The original scheduled surgery time was 50 minutes.It was confirmed that there were no pieces left in the patient¿s body by x-rays after surgery.Patient outcome is reported as stable.No further information is available.This (b)(4) reports about the event occurred during the removal surgery, while related (b)(4) reports about soft tissue injury occurred after the initial surgery.This report is for one (1) conical extraction screw for 2.7mm & 3.5mm cortex screws this is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device was found broken at the tip, fragment was not returned.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the extract-screw coni f/scr ø2.7 3.5+4 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history: part:309.520.Lot no:l306633.Release to warehouse date: 03 apr, 2017.Manufacturing site: werk bettlach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: lot h4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name and address.

Brand Name
CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18716980
Report Number8030965-2024-02558
Device Sequence Number5943607
Product Code HWB
UDI-Device Identifier07611819018440
UDI-Public(01)07611819018440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.520
Device Lot NumberL306633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/16/2024
03/06/2024
03/25/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/04/2024
03/21/2024
04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARBIDE DRILL BIT Ø4 F/INSTR STEEL+TI; CARBIDE DRILL BIT Ø4 F/INSTR STEEL+TI; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Patient SexUnknown